Aa
A
A
A
Close
Heart Rhythm Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Having PVC,trigeminy. do i have blockages causing this

I am a 47 year old male. over the past few months i started having low grade PVC. I have a history or Rheumatic fever as a child and was on pencillin v for 10 years then I stopped this medication. I recently had an ultrasound and my heart valves were normal, in fact the entire sonogram was normal. I started out having PVC for a few days but would resolve for a few weeks. now they are happening all the time. My internist and cardiologist placed me on nanolol and toprol XL. The toprol seemed to work great for two days then did not work. I did have low grade hypertension in the past but I have recently lost 30 pounds and my blood pressure has been ok. I was taking Amoxicillin to treat a cold and the PVC resolved and returned one week after the antibiotic was stopped. Now I am concerned about artery blockage being a cause. WHat do you think about the combination of problems I stated abobve and could heart blockages cause the PVC. I do feel light headed and not with it when the pvc's are occurring. Is there another antiarrhythmic drug that you would recommend. Also when the PVC are occurring sometimes i get a burning heat sensation up the side of my neck. please help me. the doctors that i am seeing are not explaining anything and only hand me a medication and get a see you in 6 months. I cannot function well like this. please help.  
5 Responses
230125 tn?1193369457
MEDICAL PROFESSIONAL
There is never a good answer to what causes pvc's.  there is also no good anti arrhythmic drug that treats PVCs without side effects or down sides.  The best solution is to learn to live with them.  I typically will check an echocardiogram, stress test and EKG.  If all are normal, I am convinced they are benign.

I doubt there is any connection with the antibiotics.  Beta blockers like toprol xl (metoprolol) will sometimes help.
Avatar universal
I am now on toprol XL 50mg once a day. My blood pressure is running 120/71 now.
when the PVC are happening I am dizzy and cannot think straight. I dont know how I can just live with this when I feel so flush and cannot function.  Seems like 1/3 less pulses means 30 % less oxygen carrying RBC are circulating. It seems debilitating to me. Can the toprol XL dose be increased without running my blood pressure down too low. How high can it be raised safely. Also would magnesium supplement and potassium help this condtion? Are there any effects that hormones like cortisol or testosterone to the heart arrhythmias or PVCs.Stress seems to make it worse. IT just seems like there is something that is triggering this. Please help.
Avatar universal
I am 46 male.  I have PACs PVCs terrible.  I am now on 12.5 mg Toprol XL to slow my pulse and BP, and Flecanide 100 mg morning 75 at night.  It is extremely effective at reducing the abnormal beats.  Very effective.  I was on Rythmol for several years which also helped.  Minimal side effects
Not sure how "just live with it"/"benign" is good advice.  Though they are benign and not dangerous (I gather from the years of torture...without death), I challenge anyone to try and concentrate, live, sleep with their chest jumping and the feeling your going to die.  
Avatar universal
I have mentioned this a few times on this forum. I am in the position of having (at one time) hundreds, if not thousands, of missed beats a day - down to a few now (can't advise how to stop them, it just happened). It is impossible just to ignore them, but I found it helped to work on the anxiety they produce. I  read some books on Cognitive Therapy which helped me to be more logical about them "Stop worrying, Start Living" is good and so is "Feeling Good: New Mood Therapy". You can't stop the pvc's but you can work on the anxiety they produce.
Avatar universal
Hi johnny, As a fellow pvc sufferer to make a long story short, mine came on suddenly.. all tests were normal. I was put on toprol xl by an arrithmyia specialist.. he said it might or might not help. After 13 months of taking the toprol xl my pvcs pretty much are gone... dont know if it is the effect of long term toprol.. ie..i did have upper borderline hypertension... probably for several years prior... im 53 now and the pvcs.. most of the time... are pretty much gone... not a dr but maybe give them some time to work.. rocky
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.